Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jan 30, 2021, 2:06 PM CST for Labette County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2021, 2:06 PM CST (20:06 UTC)
- Expired
- Jan 30, 2021, 2:30 PM CST
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Labette County, KS
The radar
The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 481 m²/s²
- 0-3 km storm-relative helicity
- 593 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS83 KICT 302006 SPSICT Special Weather Statement National Weather Service Wichita KS 206 PM CST Sat Jan 30 2021 KSZ099-100-302030- Montgomery KS-Labette KS- 206 PM CST Sat Jan 30 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Montgomery County in southeastern Kansas... Southwestern Labette County in southeastern Kansas... * Until 230 PM CST. * At 203 PM CST...National Weather Service meteorologists were tracking a strong thunderstorm over South Coffeyville, or near Coffeyville...moving northeast at 35 mph. Pea size hail and 50 mph winds are possible with this storm. * Locations impacted include... Coffeyville, Edna and Angola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3700 9565 3710 9551 3714 9523 3700 9522 TIME...MOT...LOC 2005Z 240DEG 32KT 3697 9559 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jan 30, 11:57 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jan 30, 11:57 AM CST, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1157 AM CST Sat Jan 30 2021 ...Updated Aviation Discussion... .SHORT TERM...(Today through Monday night) Issued at 257 AM CST Sat Jan 30 2021 Current satellite shows a very large and well developed baroclinic leaf stretched across the Great Plains. Moisture transport is strong with an open Gulf of Mexico. The short term ensembles of the Canadian/ECMWF/GFS/NAM are all clustering around an early morning onset for the rain. Forcing and instability will gradually increase through the early morning and into the late morning. All the models and the short term CAMS are indicating the upper low will come into the phase with the surface front by mid morning. This will provide the needed push to allow for some isolated embedded thunderstorms. While the instability looks to be enough to support some isolated thunderstorms. The NAM and ECMWF now show the bulk of 500mb Vort max focused more over South Central and Southeast Kansas during the mid morning hours. As this occurs, the wind shear over portions of Southeast Kansas will increase to the point where an isolated severe thunderstorm can't be ruled out. Winds appear to be the primary threat rather than hail this morning. This activity will also allow for areas of heavy rain. Flooding does not seem that likely with this activity despite the ground still rather wet from the previous system and the sub surface fairly close to freezing. By this afternoon, the main focus of energy with this system will begin to move off into Missouri, bringing the rain and thunderstorm activity to a close. The rain will slowly taper off as strong CAA returns to the region. Temperatures will tumble back toward normal. The colder temperatures will bring the chance for some snow to mix in with the rain before it ends. There is a chance for some brief freezing drizzle in Central Kansas but this is not expected last long enough to cause much if any problems. Sunday and Monday will see clearing skies as high pressure builds into the region. CAA will remain dominate through Sunday and will keep temperatures near normal for Sunday. Sunday night, the winds will shift back to the south as the high pressure system pushes off to the east. WAA will return to the region and allow temperatures to climb back up to above normal levels for this time of year. Metzger .LONG TERM...(Tuesday through Friday) Issued at 257 AM CST Sat Jan 30 2021 The extended range starts out quite with a strong ridge building into the region from the intermountain west. WAA will dominate the region through Wednesday and into Thursday morning. Temperatures will remain very warm for this time of year. As the week progresses, the next weather system will encroach on the region tightening the pressure gradient allowing stronger southerly winds. The higher winds and continued WAA over the region will all temperatures to remain well above normal with Wednesday likely being the warmest day of the week. By Thursday and into Friday, the forecast starts to become interesting. None of the long range ensemble families agree on the timing of this incoming event and as such, did not stray much from the initial load at this time. That said, The ensembles do strongly indicate this incoming system will be much more powerful than the system coming through the CWA today. Temperatures are likely to crash sometime Thursday or Thursday night. Temperatures will likely be below normal with the ECMWF/GFS families indicating an arctic nature to the incoming air mass. Confidence on the timing of this next weather system is very low. Confidence on the strength of the incoming cold air is growing though as more model ensemble families are indicating this strong possibility. Metzger && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1157 AM CST Sat Jan 30 2021 Widespread rain will gradually exit to the east this afternoon and evening, as a strong shortwave moves east/northeast over the region. Marginal instability will support a few thunderstorms across far southern/southeast Kansas through mid to late afternoon. Meanwhile, a strong cold front will slice southeast across the region this afternoon and evening, with stout/gusty northwest winds in its wake. Ahead of the front, widespread IFR and patchy LIFR conditions will prevail in low clouds and reduced visibilities. A gradual improvement to MVFR below 2000 ft AGL is expected this evening from northwest to southeast, as drier air advects southeast in wake of the cold front. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 51 30 42 25 / 100 0 0 0 Hutchinson 50 28 41 22 / 100 10 0 0 Newton 49 28 39 23 / 100 10 0 0 ElDorado 50 30 41 25 / 100 10 0 0 Winfield-KWLD 54 31 44 27 / 100 0 0 0 Russell 35 25 38 15 / 30 0 0 0 Great Bend 43 27 40 19 / 50 0 0 0 Salina 48 28 39 20 / 50 10 0 0 McPherson 50 27 39 21 / 100 10 0 0 Coffeyville 56 34 43 27 / 100 10 0 0 Chanute 52 33 41 27 / 100 20 0 0 Iola 51 32 40 27 / 100 30 0 0 Parsons-KPPF 55 33 42 27 / 100 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...Metzger LONG TERM...Metzger AVIATION...ADK
Hazardous weather outlook, Jan 30, 10:34 AM CST, 3 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 1034 AM CST Sat Jan 30 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311645- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 1034 AM CST Sat Jan 30 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Widespread rain with a few embedded thunderstorms will impact the region today. Areas of far southern and southeast Kansas may see an isolated strong to severe storm through late afternoon, with 50 to 60 mph winds and small hail. Rain will end from west to east this afternoon and evening. A brief period of wintry precipitation is possible this afternoon, generally along and northwest of a line extending from Lyons to Salina, but no accumulation is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday Wintry precipitation is possible Thursday and Friday, though uncertainty on the details remains high. Check back for later forecasts, as details no doubt will become clearer the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jan 30, 2:06 PM CST, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 206 PM CST Sat Jan 30 2021 KSZ099-100-302030- Montgomery KS-Labette KS- 206 PM CST Sat Jan 30 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southeastern Montgomery County in southeastern Kansas... Southwestern Labette County in southeastern Kansas... * Until 230 PM CST. * At 203 PM CST...National Weather Service meteorologists were tracking a strong thunderstorm over South Coffeyville, or near Coffeyville...moving northeast at 35 mph. Pea size hail and 50 mph winds are possible with this storm. * Locations impacted include... Coffeyville, Edna and Angola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. && LAT...LON 3700 9565 3710 9551 3714 9523 3700 9522 TIME...MOT...LOC 2005Z 240DEG 32KT 3697 9559 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 2:12 PM CST | Tornado Warning | ICT | Labette, Montgomery | 33 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.